MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 29462
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 18oct2018.It was reported that the tip was kinked and damaged.A 180cm/150cm renegade hi-flo fathom system was selected for use.During preparation, it was noted that the device was not on its original shape; tip of the device was kinked and bent in different directions.It was like somebody had it in his hand and deformed it completely, only at its tip.The procedure was completed with a different device.No patient complications were reported.However, device analysis revealed multiple fractures.It was confirmed that the device was all in that way (fractured) when opening the package during preparation.Device evaluated by mfr: the device was returned for analysis.Returned product consisted of a renegade hi-flo micro-catheter.The hub, shaft and tip were microscopically examined.This device was severely damaged.The device was fractured in 3 locations.The locations of the fractures were 12.4cm, 22.5cm and 37.5cm from the hub.The shaft was not completely separated the inner liner was still connected.There were multiple kinks throughout the length of the catheter shaft.The catheter shaft showed that it had been stretched.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.

Brand Name
RENEGADE HI-FLO FATHOM SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8047044
Report Number2134265-2018-62657
Device Sequence Number1484468
Product Code KRA
UDI-Device Identifier08714729790884
UDI-Public08714729790884
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2021
Device Model Number29462
Device Catalogue Number29462
Device Lot Number0022141069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1